Treatments for hypoglycemia in Each Classroom

0 have signed. Let’s get to 500!


As a type one diabetic I have been refused permission to find something to treat my lows, nearly passed out at my locker because I couldn't think straight enough to remember my combo and I was alone in the hallway, almost fallen down the stairs on the way to my locker, have had to leave and cross the street barely able to walk to find anything with sugar since everything is "low calorie" in the school and there for carb free. Low blood sugars can be fatal for type one diabetics. It does not take long for a person's blood glucose to drop significantly. Even at the beginning of lows it can be very dangerous for a diabetic to go on a search for something to treat them. The symptoms at the start consist of muscle weakness, difficulty speaking or slurred speech, headache, mood swings, fatigue or feeling of weakness, dizziness, confusion, and blurry or double vision. Each diabetic experiences lows differently these are just some common symptoms. Some diabetics don't feel their lows till they can't even walk which is extremely dangerous especially considering stairways, and the fact that vending machines and cafeterias in schools only carry diet drinks which are no help to diabetics. In the event of a low blood sugar your body stops delivering oxygen to your brain, the lower it gets the more dangerous, if it becomes to low a diabetic can seize, pass out, fall into a coma, which once it gets to this stage it is incredibly life threatening. Juice boxes do not cost that much, buying bags of rockets cost even less they take up almost no space and require approx. two rolls to treat a low. I believe that this is a small price to pay for keeping the rising population of diabetics safe. 



Today: Olivia is counting on you

Olivia Henderson needs your help with “Limestone District School Board: Treatments for Low Glucose in Each Classroom”. Join Olivia and 250 supporters today.